MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #3 R-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #3 R-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5510F302
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 07/19/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that post-op of a right mako tka, patient fell and sustained a femoral fracture.An im nail was implanted, nothing was removed.Rep confirmed that no further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.H3 other text : device not returned.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding periprosthetic fracture involving a triathlon femoral component was reported.Periprosthetic fracture was confirmed via clinician review.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.-clinician review: a review of the provided medical information by a clinical consultant indicated: "a total knee arthroplasty was performed (b)(6) 2023 reportedly with the robot.Operative notes and relevant clinical history and postop care were not provided for review.Apparently postoperative periprosthetic fracture occurred by report on day 1.The fracture was widely displaced and very comminuted.The patient underwent retrograde nailing of the femur.The postoperative course and clinical outcome were not provided for review.Confirmation: a peri-prosthetic femoral fracture around a triathlon component can be confirmed.The timing or events that led to the fracture cannot be confirmed.Use of the mako device for implantation cannot be confirmed.Root cause: a root cause for the fracture cannot be confirmed without additional medical information as well as postoperative x-rays prior to the fracture.At the level of the fracture concern would exist for fracture through the pin tracks created for the mako trackers (this cannot be confirmed)." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient suffered a periprosthetic fracture aster a fall.A review of the provided medical information by a clinical consultant indicated: "a total knee arthroplasty was performed (b)(6) 2023 reportedly with the robot.Operative notes and relevant clinical history and postop care were not provided for review.Apparently postoperative periprosthetic fracture occurred by report on day 1.The fracture was widely displaced and very comminuted.The patient underwent retrograde nailing of the femur.The postoperative course and clinical outcome were not provided for review.Confirmation: a peri-prosthetic femoral fracture around a triathlon component can be confirmed.The timing or events that led to the fracture cannot be confirmed.Use of the mako device for implantation cannot be confirmed.Root cause: a root cause for the fracture cannot be confirmed without additional medical information as well as postoperative x-rays prior to the fracture.At the level of the fracture concern would exist for fracture through the pin tracks created for the mako trackers (this cannot be confirmed)." the root cause cannot be determined from the limited documentation provided.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON CR FEM COMP #3 R-CEM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17494207
Report Number0002249697-2023-00882
Device Sequence Number15424147
Product Code MBH
UDI-Device Identifier07613327040265
UDI-Public07613327040265
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5510F302
Device Lot Number2L7SU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/19/2023
Supplement Date Received by Manufacturer10/09/2023
Initial Report FDA Received Date08/09/2023
Supplement Report FDA Received Date11/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale